Alert archive / Missouri / Flash Flood Watches in 2009
Flash Flood Watch 7, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 14, 2009, 3:51 PM CDT for 16 counties in Illinois; 22 counties in Missouri. It took effect at May 15, 2009, 7:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2009, 3:51 PM CDT (20:51 UTC)
- In effect from
- May 15, 2009, 7:00 AM CDT
- Expired
- May 15, 2009, 11:24 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 38 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 41 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 142051 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT THU MAY 14 2009 ...HEAVY RAIN TAKING AIM ON THE BI-STATE REGION... MOZ018-019-150900- /O.NEW.KLSX.FF.A.0007.090515T1200Z-090516T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-LEWIS- 351 PM CDT THU MAY 14 2009 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...KNOX AND LEWIS. * FROM FRIDAY MORNING THROUGH FRIDAY EVENING * THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY FRIDAY MORNING. CURRENTLY IT APPEARS THAT SEVERAL ROUNDS OF THUNDERSTORMS WILL BE MOVING THROUGH NORTHEAST MISSOURI DURING THE DAY ON FRIDAY AND INTO FRIDAY NIGHT...WITH THESE STORMS BEING FUELED BY AN EXTREMELY MOIST AIRMASS. THE HEAVY RAINS THAT RESULT...AND THE SATURATED GROUND FROM THE RECENT WET WEATHER...WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. * RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER DIMINISHES SATURDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
5 follow-up statements
000 WGUS63 KLSX 150926 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 426 AM CDT FRI MAY 15 2009 ...HEAVY RAIN TAKING AIM ON THE BI-STATE REGION... MOZ018-019-152130- /O.CON.KLSX.FF.A.0007.090515T1200Z-090516T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-LEWIS- 426 AM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...KNOX AND LEWIS. * THROUGH THIS EVENING * THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING. CURRENTLY IT APPEARS THAT SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE THROUGH NORTHEAST MISSOURI DURING THE DAY TODAY AND INTO TONIGHT...WITH THESE STORMS BEING FUELED BY AN EXTREMELY MOIST AIRMASS. THE HEAVY RAINS THAT RESULT...AND THE SATURATED GROUND FROM THE RECENT WET WEATHER...WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. * RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS... WILL BE POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER DIMINISHES SATURDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BYRD
000 WGUS63 KLSX 151714 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1214 PM CDT FRI MAY 15 2009 ...HEAVY RAIN THREAT WILL CONTINUE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING... ILZ095>097-MOZ026-027-034>036-042-160300- /O.EXA.KLSX.FF.A.0007.000000T0000Z-090516T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-SHELBY-MARION-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 1214 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN...MARION...MONROE...PIKE...RALLS AND SHELBY. * UNTIL 10 PM CDT THIS EVENING * REGIONAL RADAR DATA INDICATES STORMS ARE DRAPED THROUGHOUT NORTHERN SECTIONS OF MISSOURI...AND THESE STORMS WILL PRODUCE ADDITIONAL HEAVY RAIN OVER NORTHEAST MISSOURI DURING THE AFTERNOON AS THEY MOVE EAST. IN ADDITION...THE LATEST FORECAST MAPS SUGGEST THAT THE STORMS WILL BE DRIFTING SOUTH AS THE AFTERNOON PROGRESSES...AND THIS WILL CAUSE THE HEAVY RAIN THREAT TO ALSO DROP SOUTH...TO NEAR A MEXICO...PITTSFIELD LINE. * RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS... WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER DIMINISHES LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ018-019-160300- /O.CON.KLSX.FF.A.0007.000000T0000Z-090516T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-LEWIS- 1214 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...KNOX AND LEWIS. * UNTIL 10 PM CDT THIS EVENING * DURING THE MORNING THUNDERSTORMS PRODUCED IN EXCESS OF AN INCH OF RAIN ALONG AND NORTH OF A NOVELTY...CANTON LINE. REGIONAL RADAR DATA INDICATES STORMS ARE DRAPED THROUGHOUT NORTHERN SECTIONS OF MISSOURI...AND THESE STORMS WILL PRODUCE ADDITIONAL HEAVY RAIN OVER NORTHEAST MISSOURI DURING THE AFTERNOON AS THEY MOVE EAST. * ADDITIONAL RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS... WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER DIMINISHES LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
000 WGUS63 KLSX 152029 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT FRI MAY 15 2009 ...HEAVY RAIN THREAT WILL CONTINUE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING... ILZ058>060-064-065-069-070-074-098>102-MOZ041-047>052-059>065- 160800- /O.EXB.KLSX.FF.A.0007.090515T2200Z-090516T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 329 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... BOND IL...CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL... JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL... MONTGOMERY IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI... BOONE...CALLAWAY...COLE...FRANKLIN...GASCONADE...JEFFERSON... LINCOLN...MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN. * UNTIL 3 AM CDT SATURDAY * A LARGE THUNDERSTORM COMPLEX IS FORECAST TO MOVE ALONG THE INTERSTATE 70 CORRIDOR TONIGHT...BRINGING HEAVY RAIN TO CENTRAL AND EAST CENTRAL MISSOURI...AND SOUTHERN SECTIONS OF ILLINOIS. * RAINFALLS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER DIMINISHES LATER TONIGHT. IN ADDITION...SOME OF THIS HEAVY RAIN WILL OCCUR IN A VERY SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. && $$ ILZ095>097-MOZ018-019-026-027-034>036-042-160400- /O.EXT.KLSX.FF.A.0007.000000T0000Z-090516T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 329 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL... BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN...KNOX...LEWIS... MARION...MONROE...PIKE...RALLS AND SHELBY. * UNTIL 11 PM CDT THIS EVENING * THUNDERSTORMS HAVE BEEN PRODUCING HEAVY RAIN ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLLINOIS THROUGHOUT THE DAY. THIS AREA OF RAIN IS EXPECTED TO WEAKEN THIS EVENING AS A SECOND LARGE THUNDERSTORM COMPLEX TRACKS ALONG THE INTERSTATE 70 CORRIDOR. * ADDITIONAL RAINFALLS OF ONE-HALF TO ONE INCH ARE EXPECTED OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. && $$ TRUETT
000 WGUS63 KLSX 160302 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1002 PM CDT FRI MAY 15 2009 ...HEAVY RAIN AND FLOODING THREAT WILL CONTINUE OVER EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING... ILZ058-098-MOZ041-047>052-160415- /O.CAN.KLSX.FF.A.0007.000000T0000Z-090516T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-CALHOUN IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 1002 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS HAS BEEN CANCELLED. THE WATCH HAS BEEN CONVERTED OVER TO A FLASH FLOOD WARNING AND WILL BE HANDLED FROM THERE. NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED OVER IN THIS AREA. $$ ILZ095>097-MOZ018-019-026-027-034>036-042-160415- /O.CAN.KLSX.FF.A.0007.000000T0000Z-090516T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 1002 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS HAS BEEN CANCELLED. THE WATCH HAS BEEN CONVERTED OVER TO A FLASH FLOOD WARNING AND WILL BE HANDLED FROM THERE. NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED OVER IN THIS AREA. $$ ILZ059-060-064-065-069-070-074-099>102-MOZ059>065-160800- /O.EXT.KLSX.FF.A.0007.000000T0000Z-090516T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...ST LOUIS 1002 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 3 AM CDT SATURDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL... FAYETTE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...ST. CLAIR IL AND WASHINGTON IL. IN EAST CENTRAL MISSOURI...FRANKLIN...GASCONADE... JEFFERSON...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN. * UNTIL 3 AM CDT SATURDAY * A LARGE THUNDERSTORM COMPLEX IS FORECAST TO MOVE ALONG THE INTERSTATE 70 CORRIDOR TONIGHT...BRINGING HEAVY RAIN TO CENTRAL AND EAST CENTRAL MISSOURI...AND SOUTHERN SECTIONS OF ILLINOIS. * RAINFALLS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS... WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER DIMINISHES LATER TONIGHT. IN ADDITION...SOME OF THIS HEAVY RAIN WILL OCCUR IN A VERY SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. && $$ TES
000 WGUS63 KLSX 160424 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1124 PM CDT FRI MAY 15 2009 ILZ059-060-064-065-069-070-074-099>102-MOZ059>065-160530- /O.CAN.KLSX.FF.A.0007.000000T0000Z-090516T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...ST LOUIS 1124 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI HAS BEEN CANCELLED. THE RAIN INTENSITY HAS DIMINISHED SIGNIFICANTLY...WITH ONLY LIGHT RAIN EXPECTED THROUGH THE OVERNIGHT HOURS. AN ISOLATED THUNDERSTORM IS POSSIBLE...BUT EVEN THIS THREAT IS DIMINISHING OR MOVING TO AREAS FURTHER TO THE SOUTH. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 14, 3:41 PM CDT, 10 minutes earlier.
Area forecast discussion, May 14, 3:41 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT THU MAY 14 2009
.DISCUSSION...
/234 PM CDT THU MAY 14 2009/
WEAK HIGH PRESSURE HAS SETTLED OVER THE BI-STATE REGION THIS
AFTERNOON...BUT THE COLD FRONT WHICH BROUGHT US OUR NASTY WEATHER
YESTERDAY IS STILL FESTERING OVER THE MO/AR BORDER. ALREADY SEEING
SOUTHERLY FLOW OF 15-20KTS OVER EASTERN TEXAS AND OKLAHOMA. THIS
LENDS CREDENCE TO THE LATEST GUIDANCE WHICH PUSHES MOIST AND
UNSTABLE AIR BACK UP ACROSS THE AREA LATE TONIGHT. GFS AND NAM ARE
IN GOOD AGREEMENT THAT MUCAPE IN EXCESS OF 1000J/KG WILL BE BACK
OVER MOST OF MO BY 12Z FRIDAY MORNING COINCIDENT WITH PLENTY OF
MOISTURE CONVERGENCE ON A BROAD LLJ OF 40-50KTS. THIS SUPPORTS
LIKELY POPS FOR ELEVATED STORMS ACROSS CENTRAL AND NORTHEAST MO
AFTER MIDNIGHT. COULD SEE SOME MARGINAL HAIL AND HEAVY RAIN WITH
THESE STORMS...AND WILL ISSUE A FLASH FLOOD WATCH FOR KNOX AND
LEWIS COUNTIES AS FLASH FLOOD GUIDANCE NUMBERS ARE BELOW AN INCH
DUE TO YESTERDAYS HEAVY RAIN.
NEXT SHOT FOR SEVERE STORMS LOOKS TO BE LATE FRIDAY
AFTERNOON/FRIDAY EVENING AHEAD OF THE NEXT COLD FRONT. GFS IS MORE
UNSTABLE WITH MLCAPE IN EXCESS OF 3000J/KG AT 00Z WHILE THE NAM
HAS ABOUT HALF THAT. DEEP LAYER SHEAR IS CERTAINLY ENOUGH TO
SUSTAIN SEVERE CONVECTION AT 40-50KTS ON BOTH MODELS. NOT SURE
WHICH TO BELIEVE WITH CONVECTIVE DEBRIS FROM MORNING ELEVATED
STORMS PERHAPS KEEPING US SOMEWHAT COOLER. ONE WAY OR
ANOTHER...ID THINK WERE LOOKING AT A SQUALL LINE SITUATION WITH
LEWPS AND BOWS. 0-1KM BULK SHEAR WILL BE IN EXCESS OF 20KTS...SO
TORNADOES WILL ALSO BE A POSSIBILITY. COLD FRONT STILL LOOKS TO
CLEAR THE AREA SATURDAY MORNING...COULD BE SOME LINGERING PRECIP
THROUGH NOON ACROSS SOUTHEAST MISSOURI...BUT THE MAJORITY OF THE
CWFA SHOULD BE DRY.
REMAINDER OF THE FORECAST STILL LOOKS TRANQUIL...THANK GOODNESS.
UNSEASONABLY STRONG 1030MB HIGH DROPS OUT OF CANADA BEHIND THE
FRONT ON SATURDAY AFTERNOON/EVENING AND MORE OR LESS DOMINATES THE
WEATHER THROUGH THE MIDDLE OF NEXT WEEK. SOME DISAGREEMENT ON
MEDIUM RANGE MODELS FOR WED-THU TIME FRAME. SOME PRECIP POSSIBLE
ACROSS MO/IA BORDER IN THAT PERIOD AS WARM ADVECTION KICKS BACK
IN. HAVE LEFT OUT MENTION OF PRECIP IN FORECAST FOR NOW.
CARNEY
&&
.AVIATION...
/1241 PM CDT THU MAY 14 2009/
FOR THE 18Z TAFS...HIGH PRESSURE CENTERED OVER NORTHEAST KS AT
MIDDAY WILL CONTINUE TO DRIFT EAST THIS AFTERNOON...SUSTAINING VFR
CONDS AT ALL TAF LOCATIONS. HOWEVER...THESE TRANQUIL CONDITIONS
WILL PROBABLY BE CHANGING OVERNIGHT. SHORT-RANGE MODELS ARE IN
AGREEMENT THAT INCREASING WAA WILL RAPIDLY TRANSPORT MOISTURE INTO
THE REGION BETWEEN 5-10KFT...DESTABILIZING AMS AND POSING A THREAT
OF ELEVATED CONVECTION DURING THE PREDAWN HOURS. GIVEN THE FACT
THAT THE 12Z UA DATA INDICATES THAT MOISTURE IS ALREADY PILED UP
NEAR THE RED RIVER...THIS SCENARIO IS CERTAINLY REASONABLE. PRIMARY
QUESTION IS TIMING AND COVERAGE. 12Z WRF/NAM CERTAINLY SUGGESTING
THAT PRIMARY AREA OF ACTIVITY WL EXTEND FROM W INTO N MO...WHILE
THE 12Z GFS...AND THE 00Z ECMWF...ARE MUCH MORE WIDESPREAD...AND
FURTHER SE...WITH THE PRECIP. AT THIS JUNCTURE NOT SURE WHICH IS
CORRECT...BUT IT IS WORTH NOTING THAT THE ECMWF DID A VERY GOOD
JOB WITH THE LAST BATCH OF NOCTURNAL CONVECTION WE HAD TO DEAL
WITH EARLY WEDNESDAY MORNING.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
KNOX-LEWIS.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 14, 3:48 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT THU MAY 14 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 348 PM CDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE ANTICIPATED ALONG AND AHEAD OF A SURFACE WARM FRONT AS IT MOVES NORTHWARD ACROSS THE BI-STATE REGION LATE TONIGHT. SMALL HAIL IS POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PRIMARILY ACROSS NORTHEAST MISSOURI. MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE ILLINOIS RIVER...THE MERAMEC RIVER AT VALLEY PARK AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY...PRIMARILY DURING THE MORNING ACROSS SOUTHEASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER...MERAMEC RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:35 PM CDT | Tornado Warning | LSX | Adams | 55 min |
| May 13, 8:59 PM CDT | Areal Flood Advisory | LSX | Adams | 3 hr |
| May 13, 9:21 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 39 min |
| May 13, 11:57 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 33 min |
| May 14, 12:17 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 43 min |
| May 14, 12:23 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 52 min |
| May 14, 1:44 AM CDT | Tornado Warning | LSX | Randolph | 31 min |
| May 14, 2:23 AM CDT | Flash Flood Warning | LSX | Randolph | 4 hr |
| May 13, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 51 min |
| May 13, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 41 min |
| May 13, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| May 13, 8:17 PM CDT | Areal Flood Advisory | LSX | Lewis | 3 hr |
| May 13, 8:34 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 26 min |
| May 13, 9:37 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 38 min |
| May 13, 9:48 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 27 min |
| May 13, 10:11 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage, Warren | 34 min |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Saint Charles, Warren | 40 min |
| May 13, 10:43 PM CDT | Tornado Warning | LSX | Lincoln | 20 min |
| May 14, 12:44 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Saint Francois, Washington | 46 min |
| May 14, 12:50 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 55 min |
| May 14, 12:59 AM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 46 min |
| May 14, 1:24 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 51 min |
| May 14, 5:20 AM CDT | River Flood Warning | LSX | Lewis | 6 days |
| May 14, 5:20 AM CDT | River Flood Warning | LSX | Lewis | 5 days |
Nearby
Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.